MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: unknown/ not provided.Explant date (2021 reports) : if explanted, give date: not applicable, as lens remains implanted.(b)(6).Device evaluation: material was not received.The lens remains implanted and per initial report the rest of the preloaded product will not be the returned.Therefore, the sample evaluation could not be performed, the reported issue could not be verified, and product deficiency could not be determined.If product is received after initial closure, the investigation (if necessary) may be re-opened to complete the sample evaluation.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that there are 4 additional complaints received for this complaint number.One is due stuck in cartridge and this complaint meets the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures.The 2nd complaint was due to device advancement issue and is complete as product met manufacturing release criteria.The 3rd is due stuck in cartridge and this complaint meets the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures.The last was due to stuck in cartridge and this complaint meets the criteria for no further investigation per johnson & johnson surgical vision complaint handling procedures.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the surgeon that he had no problems when mounting the intraocular lens (iol), but at the end of the surgery, when the iol opened inside the patient¿s eye, he noticed the iol had grooves in the border/edge.It was learned that during the surgery, the surgeon had to rotate the lens with the purpose of hiding the grooves, hoping that the opacification of the anterior capsule, after 3 months of surgery, would block the light that would pass through that region generating dysphotopsias.The adequate intervention would be the iol exchange, however the risks of an explant is higher than the possible symptoms the patient may present.It was noted that the pcb00 iol is always very much stuck to the injector and the first movement to take the lens off seems to require to much force.The doctor believes the lens was marked at that moment.No product will be returned.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code ¿medical device problem code - 1487- device difficult to setup or prepare" was inadvertently not included in the initial mdr report; therefore, it has been captured in this supplemental mdr report and the following field was updated accordingly: section h6: medical device problem code: 1487.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the photograph provided by the customer was evaluated by a subject matter expert.The picture shows the anterior segment of a pseudophakic eye claimed to be implanted with a tecnis preloaded intraocular lens (iol) model pcb00; it can be observed 3 marks between 7:00 and 8:00 and near to the lens periphery, 2 of the marks have triangular shape.Although per the marks location it is not expected to impact the patient vision, the definitive impact as well as the potential root cause of the reported event cannot be determined from a photo assessment.A search of complaints related to this production order (po) was performed once again.The search revealed that 5 complaints were received for this po; in the prior submission the count was 4 complaints.No escalation required.Conclusion: the complaint issue "cosmetic issues" was identified during photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11713274
Report Number2648035-2021-07677
Device Sequence Number4253970
Product Code HQL
UDI-Device Identifier05050474558304
UDI-Public(01)05050474558304(17)221012
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer10/17/2022
01/25/2023
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date10/18/2022
02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown